MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Catalog Number 998806
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the balloon dilatation pump leaked during use, making it impossible for the balloon to be inflated and expanded.Per follow up information received on 26jul2024, stated that the balloon was not broken.The pressurized pump leaked so that the balloon could not be expanded.
 
Additional Manufacturer Narrative
The reported event was unconfirmed as the product meets specifications.Visual evaluation noted one inflation device and inflator tray was returned to atrion inside a plastic bag.The device exhibits the cts mark indicating 100% functional verification at the time of manufacture and the gauge was on the bottom line of the zero-box upon arrival at atrion.Functional: functional testing was attempted: the device was connected to the pressure indicator and the plunger was pulled outwards to fill the device with distilled water.The device was not able to pull in enough water to be aspirated for functional testing.While aspirating the device was attempted, water began seeping out from the glue plug/clamp area.Atrion disconnected the device from the pressure indicator fixture, removed the clamps and observed that the o-ring underneath was dislocated and blown out of position.The o-ring was removed and noted to contain a familiar deformation, consistent with over pressurization.Atrion replaced the o-ring and re-assembled the device.The device was then connected to the pressure indicator.The device was aspirated and pressurized, and the gauge needle moved accordingly as the pressure was increased.The gauge was found to be out of tolerance at 4 atm, 14 atm and 30 atm.The device passed all other functional testing, which consisted of pressure leak, pressure decay, vacuum capability tests.The device pressurized fully and maintained pressure throughout the functional testing after the clamps and o-ring were replaced.The device passed pressure decay and vacuum capability tests.Also received 2 photo samples.First photo sample shows top view of eagle inflation within packaging.Second photo sample shows top view of outer product packaging.No root cause could be found because the reported event was unconfirmed.A dhr review was not required as the reported event was unconfirmed.A labelling review was not required as the reported event was unconfirmed.Correction: d, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19918484
Report Number1018233-2024-04699
Device Sequence Number20880063
Product Code EZN
UDI-Device Identifier10801741052771
UDI-Public(01)10801741052771(11)240201(17)260430(10)BMJNFM04
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number998806
Device Lot NumberBMJNFM04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown